What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 24, 1:45 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 24, 1:45 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
245 PM EDT Mon Apr 24 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 241 PM EDT Mon Apr 24 2023
...Strong to severe storms possible this afternoon...
Showers are beginning to fire up out there and will continue to
develop as we head into the evening. Storm Prediction Center has
placed our interior counties in a slight risk for severe weather as
well as a Severe Thunderstorm Watch. Cold temperatures aloft,
elevated CAPE, and elevated lapse rates support the development of
hail. Strong wind gusts and frequent lightning are also possible.
Conditions will quiet down overnight, then pick back up again
Tuesday afternoon, with most coverage likely occurring in the
inland counties once again. The pattern remains unstable as we
continue through the week, and portions of our area remain under a
marginal risk for severe weather through Wednesday. PoPs remain
in the forecast through the weekend. The pattern should settle
into Monday next week as a high pressure system settles over the
area.
&&
.AVIATION...
(18Z TAFS)
Issued at 241 PM EDT Mon Apr 24 2023
Storms will continue to develop through this evening and could
impact terminals. Storms should begin to push inland and continue
towards the east coast. Showers and storms will begin to settle
overnight and winds will begin to diminish as well. Some low
ceilings could be expected with the moist air mass and low winds,
however models are not indicating fog at this time. Interior showers
along the sea breeze are expected again Tuesday afternoon.
&&
.MARINE...
Issued at 241 PM EDT Mon Apr 24 2023
Only marine concern at this time are the showers and storms that
continue to develop over the Gulf and along the coast. These storms
could contain frequent lightning and high wind gusts. Storms and
winds will begin to diminish overnight.
&&
.FIRE WEATHER...
Issued at 241 PM EDT Mon Apr 24 2023
No fire weather concerns at this time as ample moisture hangs around
the area through the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 85 69 87 / 30 30 10 50
FMY 69 87 69 89 / 40 40 10 50
GIF 65 83 66 84 / 40 60 20 70
SRQ 67 85 68 86 / 30 30 10 40
BKV 61 87 62 89 / 30 30 10 50
SPG 70 84 71 85 / 30 30 10 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Flannery
In the hours before
Local storm report, Apr 24, 1:03 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EDT MON APR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 5 WSW LUTZ 28.12N 82.55W
04/24/2023 E0.88 INCH HILLSBOROUGH FL PUBLIC
PUBLIC REPORTED NICKEL-SIZED HAIL VIA SOCIAL
MEDIA ON THE VETERANS EXPWY. TIME FROM
REPORT.
&&
ARFSpecial weather statement, Apr 24, 1:15 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
215 PM EDT Mon Apr 24 2023
FLZ151-155-251-255-241845-
Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL-
Inland Hillsborough FL-
215 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of north central
Manatee and south central Hillsborough Counties through 245 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 8 miles northeast of Palmetto, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parrish, Ruskin, Greater Sun Center, Little Manatee River State Park,
and Wimauma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2778 8253 2779 8252 2780 8252 2780 8251
2766 8229 2755 8249 2761 8258
TIME...MOT...LOC 1815Z 221DEG 11KT 2763 8250
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Apr 24, 1:34 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
234 PM EDT Mon Apr 24 2023
FLZ249-251-241900-
Inland Pasco FL-Inland Hillsborough FL-
234 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of south central Pasco
and northeastern Hillsborough Counties through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pebble Creek, or near Lutz, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Hillsborough River State Park, Pebble
Creek, University, Lake Magdalene, Greater Northdale, Wesley Chapel
South, Seffner, Wesley Chapel, Mango, Thonotosassa, New Tampa, Tampa
Executive Airport, Meadow Pointe, Lettuce Lake Park, and Cheval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2827 8240 2818 8222 2805 8213 2797 8232
2800 8235 2805 8237 2812 8252
TIME...MOT...LOC 1834Z 221DEG 5KT 2813 8239
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Apr 24, 1:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
239 PM EDT MON APR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 6 NW THONOTOSASSA 28.12N 82.37W
04/24/2023 E0.25 INCH HILLSBOROUGH FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS PEA-SIZED HAIL
IN NEW TAMPA.
&&
ARFSpecial weather statement, Apr 24, 1:43 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
243 PM EDT Mon Apr 24 2023
FLZ251-241915-
Inland Hillsborough FL-
243 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of southeastern
Hillsborough County through 315 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fish Hawk, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fish Hawk, Alafia River State Park, Fort Lonesome, Wimauma,
Bloomingdale, and Boyette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Florida.
&&
LAT...LON 2787 8225 2780 8205 2768 8206 2765 8208
2766 8234
TIME...MOT...LOC 1843Z 221DEG 5KT 2772 8220
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Apr 24, 1:49 PM EST, 1 minute before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
249 PM EDT Mon Apr 24 2023
FLZ052-241930-
Polk FL-
249 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of central Polk County
through 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Wales, moving northeast at 5 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Winter Haven, Bartow, Lake Wales, Jan Phyl Village, Dundee, Eagle
Lake, Alturas, Inwood, Highland City, Cypress Gardens, Lake Wales
Municipal Airport, Bartow Municipal Airport, Wahneta, Waverly, and
Lakeland Highlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Florida.
&&
LAT...LON 2775 8170 2795 8193 2803 8188 2806 8168
2794 8152
TIME...MOT...LOC 1849Z 221DEG 5KT 2791 8171
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
TBW